MAUDE Adverse Event Report: CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51005004L
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported a 5mm x 4 cm 190 saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter ¿wrapped around the wire and caused it to prolapse at the sheaths tip¿, which caused the pta not to come out.There was lack of a long sheath.The physician needed to take it out in the operating room.The patient was not harmed and was discharged the next day.The device was being used to treat a bypass graft.There was no lesion calcification or vessel tortuosity with ninety percent (90%) stenosis.The device was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally, maintaining negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The balloon deflated normally and also re-wrapped properly.The withdrawal difficulty was not caused by a deflation issue with the balloon.The product was removed intact in one piece from the patient.The device will not be returned for evaluation and there is no procedural cd available for review.
 
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported a 5mm x 4 cm 190 saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter ¿wrapped around the wire and caused it to prolapse at the sheaths tip¿, which caused the pta not to come out.There was lack of a long sheath.The physician needed to take it out in the operating room as the pta could not be removed from the patient due to the wire wrapping around the pta.There were no issues with re-wrapping.The patient was not harmed and was discharged the next day.The device was being used to treat a bypass graft.There was no lesion calcification or vessel tortuosity with ninety percent (90%) stenosis.The device was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally, maintaining negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The balloon deflated normally and also re-wrapped properly.The withdrawal difficulty was not caused by a deflation issue with the balloon.The product was removed intact in one piece from the patient.There is no procedural cd available for review.The device was not returned for analysis.A product history record (phr) review of lot 82246651 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon withdrawal difficulty¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It was stated in the event description the wire became intertwined with the balloon catheter resulting in difficulty removing the device from the patient.Based on the available information, it is likely procedural factors and handling of the device contributed to the events reported.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported events.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17194799
Report Number3007635982-2023-00222
Device Sequence Number7262978
Product Code LIT
UDI-Device Identifier20705032081679
UDI-Public(01)20705032081679(17)250331(10)82246651
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberR51005004L
Device Catalogue NumberR51005004L
Device Lot Number82246651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH, UNKNOWN WIRE
Patient SexUnknown